MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS RF WIRE; CATHETER, SEPTOSTOMY
Model Number VXW-35-230-P-WM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 08/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
A blood clot was observed on the versacross rf wire (rf wire) used for transseptal puncture during a left atrial appendage closure (laac) procedure.Heparin was administered and transseptal puncture was successfully completed with the rf wire.Additional heparin was administered.Subsequently, a clot was noted on the tip of the rf wire.The versacross connect transseptal dilator (vxa dilator) and watchman access sheath (boston scientific) used with the rf wire were advanced through the septum into the left atrium.The vxa dilator was removed from the patient and the physician aspirated the clot on the rf wire.After the clot was no longer visualized, the watchman access sheath was removed and flushed.The vxa dilator and watchman access sheath were re-inserted.After septal dilation, the vxa dilator was removed with the watchman access sheath remaining in patient to proceed with the laac procedure.Another clot was observed on the watchman access sheath via transesophageal echocardiogram.The clot was aspirated.The laac procedure continued and was successfully completed.No patient harm was noted post procedure.As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.
 
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has devices to submit this report.A dhr review was completed for the lot in question and all the devices fulfilled all requirements prior to release.

Brand Name
VERSACROSS RF WIRE
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key15508475
Report Number3019751610-2022-00034
Device Sequence Number5843792
Product Code DXF
UDI-Device Identifier00685447010531
UDI-Public(01)00685447010531(17)241126(10)VMFA250322
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/23/2025
Device Model NumberVXW-35-230-P-WM
Device Lot NumberVMFA250322
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2022
Initial Report FDA Received Date09/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown